search for




 

Methimazole-Induced Anti-Neutrophil Cytoplasmic Antibody-Associated Vasculitis in the Peripheral Nerves
Int J Thyroidol 2018;11(2):176-181
Published online November 30, 2018;  https://doi.org/10.11106/ijt.2018.11.2.176
© 2018 Korean Thyroid Association.

Mi Il Kang1 and Dohee Kim1,2

Department of Internal Medicine, Dankook University College of Medicine1, Department of Kinesiologic Medical Science, Graduate, Dankook University2, Cheonan, Korea
Correspondence to: Dohee Kim, MD, PhD, Division of Endocrinology, Department of Internal Medicine, Dankook University College of Medicine, 119 Dandae-ro, Dongnam-gu, Cheonan 31116, Korea
Tel: 82-41-550-3934, Fax: 82-41-556-3256, E-mail: dh9070@dankook.ac.kr
Received March 17, 2018; Revised May 21, 2018; Accepted May 24, 2018.
This is an open-access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0), which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitis has been reported in Graves’ disease patients treated with antithyroid drugs (ATDs), especially propylthiouracil. ATD-induced ANCA-associated vasculitis usually involved the kidneys followed by the respiratory organs and skin. The treatment of ANCA-associated vasculitis induced by ATDs is to stop ATD therapy immediately, which often leads to an overall good prognosis. We report a case of ANCA-associated vasculitis in the peripheral nerves of the lower extremities in a 66-year-old woman who was treated with methimazole (MMI) for Graves’ disease. To our knowledge, this is the third case of peripheral nervous system (PNS) involvement of ATD-induced vasculitis and the first case of PNS vasculitis associated with MMI.
Keywords : ANCA-associated vasculitis, Antithyroid agents, Graves’ disease, Methimazole


November 2018, 11 (2)